Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipo Boobs
Jun 3, 2011

I am a 50 year old man and I have developed Breast that have a couple of my sisters mad at me.I started gaining weight [Lipodistrophy?] while on Kaletra,DDI and Viread for 4 years.I also have the BIG Belly and a healthy amount of Back Fat and the Buffalo hump.My former ID Doctor told me to "get over it they [breast] are not that bad" My Current[soon to be former]ID Doctor said "call a plastic surgeon".I have become so self conscience I dont like leaving the house.I have taken to wearing one of those stretch belts "to hide stomach fat" around my breast and of course the obligatory loose fitting button down shirt when I do leave the house.What if anything can I do and who should I see to get rid of these things?Dieting is not a problem as my new drugs Truvada and Isentress have made food tasteless.Muscle pain and swelling make excercising unpleasant but I do as much as I can.I am willing to go through what ever I need to to FEEL and Look Like a Male again.Thank You for all you do and for this Web site.

Response from Mr. Vergel

I am so sorry that you are going through those body changes. It is unfortunate that your doctor has not provided options for you.

You did not mention your insurance status and where you live, two things that can help me help you better.

I would first of all test your blood levels of testosterone, estradiol (female hormone responsible for breast size increases), thyroid function, and DHEA-S.

DDI has been reported to cause gynecomastia (increased breast size) in some men. You can read one of the several reports here: DDI and gyno

The problem with gynecomastia is that if breast tissue grows beyond a certain point, the only way to deal with it is with surgery. But before doing that I would talk to your doctor (assuming that gynecomastia is indeed the problem)about using anastrazole, an estrogen blocker, at 1 mg three times a week for two months.

Please email me back and let me know what your hormone levels are, where you live and your insurance status. Surgery can be considered as cosmetic by some insurance companies so your doctor has to write a good letter to show how HIV medications caused the problem so that you can get the procedure paid for.

Nelson



Previous
Using hydrogen peroxide 35% food grade to oxigenate one's body?
Next
frequent sore throats thwart attempt to stay in shape

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement